# SDR IXXA199522

- Difficulty date: March 8, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N820BX
- Make and model: Doug DC-8-71
- Aircraft serial: 46065
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: EE822147501
- Condition: Fractured
- Location: Rt Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER LANDING AT TOL, IT WAS NOTED THAT THE RT MLG ACTUATOR ROD END HAD FAILED DURING THE LAST LANDING GEAR EXTENSION. THE ROD END DID NOT, HOWEVER, FAIL IN THE THREADS.  THE EYE ITSELF FRACTURED ADJACENT TO THE THREADED SHANK.  A PREVIOUSLY EXISTING CRACK ORIGINATING IN THE TRANSITION AREA FROM THE EYE TO THE THREADED SHANK APPEARS TO HAVE BEEN THE ORIGIN OF THE FRACTURE.  THE ROD END WAS REPLACED IAW THE DC-8 MM AND TR 32-121, AND THE AIRCRAFT RETURNED TO SERVICE.
